The Diabetes Forum Support Community For Diabetics Online banner
1 - 4 of 4 Posts

·
Registered
Joined
·
13 Posts
Discussion Starter · #1 ·
I have had diabetes for alomst a decade and have been on lantus for over six months and the results are satisfactory but could be better. Since a couple od days I have been experiencing burning senations on the sole of both my feet at night. Could this be diabetes induced ? Any ideas ?
 

·
Registered
Joined
·
3 Posts
My mom is a diabetic and has neuropathy which causes burning on the bottoms of her feet; she was told this was a complication of her diabetes. She doesn't keep her sugar levels under control though so don't let me scare you.
 

·
Registered
Joined
·
3,024 Posts
I suggest that you see a neurologist. If you have an EMG test done then it can be determined if your problem is neuropathy, or something else. Running a lot of high blood sugar can cause neuropathy and many other complications as well. I used to have neuropathy but I have much better control now. My neuropathy has disappeared.
 

·
Registered
Joined
·
5 Posts
I have had diabetes for alomst a decade and have been on lantus for over six months and the results are satisfactory but could be better. Since a couple od days I have been experiencing burning senations on the sole of both my feet at night. Could this be diabetes induced ? Any ideas ?
Capricorn, your problem sounds a lot like diabetic peripheral neuropathy. Burning, numbness, or tingling are highly indicative of this condition in established diabetics.

Diabetes causes damage to the nerves in your feet. This is due to a lack of blood supply getting to your peripheries. It is common in diabetics becuase of the microvascular damage caused by persistently elevated levels of blood glucose, which damage the already delicate vessels.

You said that you have been on lantus for 6 months, but that it has not been effective. You may have to start on bolus injections of a fast acting insulin before mealtimes. This should greatly improve your glucose control.

You should definately discuss this with your doctor.
 
1 - 4 of 4 Posts
Top